MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. SHORT THROW SNARE - MINI-OVAL

UNITED STATES ENDOSCOPY GROUP, INC. SHORT THROW SNARE - MINI-OVAL
Model Number 00711018
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that during a patient procedure their short throw snare - mini oval failed to cut a polyp and a piece of the snare broke off.The broken piece of the snare was retrieved and removed endoscopically with forceps.No report of patient harm.
 
Additional Manufacturer Narrative
The device subject of the event was not returned for evaluation.Without the returned device the root cause of the reported event cannot be determined.The short throw snare mini oval instructions for use states, "the following conditions may not allow a snare device to function properly: advancing the handle to the open position with too much speed or force, attempting to pass or open the device in an extremely articulated endoscope, attempting to actuate the device in an extremely coiled position and/or actuating the device when the handle is at an acute angle in relation to the sheath.If there is lack of visible cautery effect, consider the following: check the active cord for secure connection to the snare handle and the electrosurgical generator.Ensure that the return electrode is secure and properly connected to the patient and the electrosurgical generator.Consult the electrosurgical generator manufacturer's instructions for use for proper settings and use of the generator.In order to ensure that the insulating properties of the monopolar diathermic snares are not compromised, do not exceed the maximum rated peak voltage of 2500 for cut mode and 2500 for coagulation mode.Observe for whitening of the tissue as visible evidence of electrocoagulation".The device history record was reviewed and no abnormalities were identified.A three-year complaint review for this lot indicates this to be an isolated event.No additional issues were noted.

Brand Name
SHORT THROW SNARE - MINI-OVAL
Common Device Name
SNARE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley road
mentor OH 44060
Manufacturer (Section G)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley road
mentor OH 44060
Manufacturer Contact
coletta cohara
5976 heisley road
mentor, OH 44060
4403586251
MDR Report Key14172162
Report Number1528319-2022-00022
Device Sequence Number5011399
Product Code FDI
UDI-Device Identifier00724995182472
UDI-Public00724995182472
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number00711018
Device Catalogue Number00711018
Device Lot Number2201284
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2022
Initial Report FDA Received Date04/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown